Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 152, NWS Memphis, TN

April 5, 2012Lee County, Pontotoc County, Union County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Apr 5, 2012, 2:45 PM CDT for Lee County, Pontotoc County, Union County, Mississippi. It was in force for 30 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2012, 2:45 PM CDT (19:45 UTC)
Expired
Apr 5, 2012, 3:15 PM CDT
In force
30 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Lee County, MS, Pontotoc County, MS, Union County, MS

The radar

The Columbus AFB radar (KGWX), 76 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 2:49 PM CDTHAIL 0.88Ecru, MSHAIL UP TO NICKEL SIZE FELL FOR 15 TO 20 MINUTES COVERING THE GROUND.
Apr 5, 3:00 PM CDTHAIL 1Ecru, MSQUARTER SIZED HAIL NEAR ECRU.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 12:18 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-132 J/kg
Mixed-layer LCL
1448 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

885 
WUUS54 KMEG 051945
SVRMEG
MSC081-115-145-052015-
/O.NEW.KMEG.SV.W.0152.120405T1945Z-120405T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
245 PM CDT THU APR 5 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  SOUTHEASTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 315 PM CDT

* AT 245 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS
  LOCATED NEAR ECRU...OR 8 MILES SOUTH OF NEW ALBANY...AND MOVING
  EAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RURAL AREAS
  OF NORTHEASTERN PONTOTOC...NORTHWESTERN LEE AND SOUTHEASTERN UNION
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3449 8872 3427 8873 3429 8911 3447 8911
TIME...MOT...LOC 1945Z 270DEG 25KT 3438 8899

$$
2 follow-up statements
366 
WWUS54 KMEG 052005
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
305 PM CDT THU APR 5 2012

MSC081-115-145-052015-
/O.CON.KMEG.SV.W.0152.000000T0000Z-120405T2015Z/
UNION MS-PONTOTOC MS-LEE MS-
305 PM CDT THU APR 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHWESTERN LEE...NORTHEASTERN PONTOTOC AND SOUTHERN UNION
COUNTIES...

AT 302 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR BLUE SPRINGS...OR 8 MILES NORTH OF TRACE STATE
PARK...MOVING EAST AT 30 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLUE
SPRINGS...ENDVILLE...SHERMAN...BEACON HILL...WALLERVILLE...REESE...
FAIRFIELD...ELLISTOWN...BRANYAN...CHERRY CREEK...NIXON...CORRONA...
GRAVES AND BOGGAN BEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3429 8902 3448 8901 3449 8872 3427 8873
TIME...MOT...LOC 2002Z 270DEG 25KT 3438 8884

$$
595 
WWUS54 KMEG 052015
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
315 PM CDT THU APR 5 2012

MSC081-115-145-052025-
/O.EXP.KMEG.SV.W.0152.000000T0000Z-120405T2015Z/
UNION MS-PONTOTOC MS-LEE MS-
315 PM CDT THU APR 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LEE...
NORTHEASTERN PONTOTOC AND SOUTHERN UNION COUNTIES HAS EXPIRED...

AT 315 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3429 8902 3448 8901 3449 8872 3427 8873
TIME...MOT...LOC 2015Z 270DEG 25KT 3438 8873

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 12:51 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Apr 5, 12:51 PM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1251 PM CDT THU APR 5 2012

.UPDATE...
UPDATED FOR AVIATION.

&&

.PREV DISCUSSION... /ISSUED 1000 AM CDT THU APR 5 2012/

UPDATE...

UPPER LOW OVER ARKANSAS CONTINUES TO PROGRESS EASTWARD THIS
MORNING. A FEW SMALL ARCS OF SHOWERS AND THUNDERSTORMS ARE PUSHING
NORTHEAST OVER NORTHERN MISSISSIPPI AND EASTERN ARKANSAS. SOME
BREAKS IN THE CLOUD COVER TO THE NORTH AND EAST SHOULD ALLOW FOR
SOME DESTABILIZATION THIS MORNING WITH SHOWERS AND THUNDERSTORMS
BECOMING MORE NUMEROUS BY AFTERNOON ACROSS WEST TENNESSEE.
THUS...BUMPED UP POPS IN THESE AREAS. SOME STORMS COULD BE
SEVERE...WITH HAIL BEING THE MAIN THREAT BUT FLASH FLOODING IS
ALSO POSSIBLE ON THE NORTH EDGE OF THE UPPER LOW WITH NEARLY
STATIONARY MOVEMENT OF STORMS...A LA STORMS NEAR LAWRENCE COUNTY.

BORGHOFF

PREV DISCUSSION... /ISSUED 309 AM CDT THU APR 5 2012/

AN UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY LOCATED OVER
NORTHWEST ARKANSAS WILL DRIFT SOUTHEASTWARD TODAY SETTING OFF
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA.
MODELS IN PRETTY GOOD AGREEMENT WITH THIS SYSTEM. EXPECT AFTER
SUNRISE...SHOWERS AND THUNDERSTORM COVERAGE WILL BEGIN TO BLOSSOM
OVER MUCH OF THE AREA AS DAYTIME HEATING INTERACTS WITH THE
APPROACHING UPPER LOW. ALREADY SEEING A COUPLE LINES OF SHOWERS
AND THUNDERSTORMS SOUTHWEST OF THE CWA. SOME OF THE STORMS TODAY
COULD BECOME SEVERE MAINLY OVER SOUTHEASTERN SECTIONS OF THE CWA
WHERE INSTABILITY WILL BE THE GREATEST AND DUE TO THE TIMING OF
THE PASSAGE OF THE UPPER LOW. FOR THIS REASON...THE SLIGHT RISK AS
BEEN EXPANDED INTO THE MIDSOUTH. THE RISK AREA IS SOUTH AND EAST
OF A LINE FROM JACKSON...TO MEMPHIS...TO CLARKSDALE. COOLER AIR
WILL FILTER INTO THE AREA TODAY...KEEPING HIGHS IN THE LOWER TO
MID 70S.

TONIGHT...UPPER LOW PUSHES SOUTHEAST OF THE AREA QUICKLY. EXPECT
POSSIBLY A FEW LINGERING SHOWERS ACROSS NORTHEAST MISSISSIPPI AND
WEST TENNESSEE NEAR THE TENNESSEE RIVER DURING THE EARLY EVENING
HOURS. OTHERWISE...SKIES WILL BEGIN TO CLEAR AS A SFC HIGH LOCATED
OVER THE GREAT LAKES BEGINS TO BUILD SOUTHWARD.

FRIDAY THROUGH SATURDAY...SFC HIGH OVER THE GREAT LAKES WILL
CONTINUE TO BUILD INTO THE CWA AS AN UPPER RIDGE MOVES OVER THE
AREA. EXPECT MOSTLY CLEAR SKIES WITH PLEASANT TEMPERATURES. HIGHS
WILL RANGE FROM THE MID 60S TO THE MID 70S WITH LOWS IN THE 40S.

SATURDAY NIGHT INTO SUNDAY...A COLD FRONT WILL SLIDE THROUGH THE
MIDSOUTH. MODELS ARE IN GOOD AGREEMENT THAT THE FRONT WILL COME
THROUGH THE AREA DRY.

SUNDAY NIGHT THROUGH THE END OF THE FORECAST...SFC HIGH PRESSURE
WILL BUILD OVER THE REGION THROUGH THE PERIOD. ANOTHER DRY COLD
FRONT MONDAY NIGHT WILL BRING IN A REINFORCING SHOT OF COLD AIR.
TEMPERATURES ARE ACTUALLY EXPECTED TO BE BELOW NORMAL MONDAY NIGHT
THROUGH WEDNESDAY WITH HIGHS IN THE LOWER TO MID 60S AND LOWS IN THE
MID 30S TO MID 40S. WILL NEED TO WATCH TUESDAY NIGHTS LOWS AS FROST
ADVISORIES MAY BE NEEDED FOR PORTIONS OF THE CWA.

KRM

&&

.AVIATION...
18Z TAFS

COLD CORE UPPER LOW WAS LOCATED JUST WEST OF MEM AT 1745Z. THIS
UPPER LOW WILL DRIFT SOUTHEAST ACROSS THE MIDSOUTH THROUGH THE
REMAINDER OF THE AFTERNOON...INTO EARLY EVENING. WITH SURFACE
HEATING...A CHANCE OF TS WILL PERSIST AREAWIDE THROUGH THE
REMAINDER OF THE AFTERNOON. A LOSS OF TS INTENSITY AND COVERAGE
WILL OCCUR BEHIND THE UPPER LOW...WITH THE LOSS OF SURFACE
HEATING BY THIS EVENING.

VFR LIKELY OVERNIGHT...WITH SUFFICIENT NORTH WINDS TO PRECLUDE
FOG FORMATION.

PWB

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  69  50  67  48 /  80   0   0   0
MKL  72  45  66  38 /  80  10   0   0
JBR  69  47  66  43 /  80   0   0   0
TUP  71  49  71  44 /  80  10   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 5, 12:30 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1230 PM CDT THU APR 5 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1230 PM CDT THU APR 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE THROUGH THE MIDSOUTH
TODAY. NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP THROUGH
AFTERNOON. THERE IS A SLIGHT RISK FOR SEVERE STORMS FOR AREAS ALONG
AND EAST OF THE MISSISSIPPI RIVER FOR MAINLY LARGE HAIL. THE SEVERE
THREAT WILL COME TO AN END BY 8 PM AS THE UPPER LEVEL LOW PUSHES
EAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE POSSIBILITY OF FROST WILL OCCUR ACROSS NORTHEASTERN PORTIONS OF
THE MIDSOUTH TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING AS LOW
TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

BORGHOFF

In the hours before

Special weather statement, Apr 5, 1:53 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
153 PM CDT THU APR 5 2012

MSZ002-008-012-013-051930-
TATE MS-PANOLA MS-MARSHALL MS-LAFAYETTE MS-
153 PM CDT THU APR 5 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 230 PM CDT FOR...

  LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  EXTREME NORTHEASTERN PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER WAS
LOCATED FROM HARMONTOWN TO 5 MILES SOUTHWEST OF HOLLY SPRINGS
NATIONAL FOREST AT 154 PM CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN LAFAYETTE...MARSHALL...PANOLA AND TATE COUNTIES...INCLUDING
LOCATIONS NEAR HOLLY SPRINGS NATIONAL FOREST AND OXFORD...SHOULD
MONITOR THIS STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3461 8931 3424 8928 3421 8971 3462 8975
TIME...MOT...LOC 1854Z 280DEG 23KT 3454 8959 3429 8953
Special weather statement, Apr 5, 2:01 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
201 PM CDT THU APR 5 2012

TNZ002-003-019-020-051930-
WEAKLEY TN-DYER TN-GIBSON TN-OBION TN-
201 PM CDT THU APR 5 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 230 PM CDT FOR...

  EXTREME NORTHEASTERN DYER COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  CENTRAL OBION COUNTY IN NORTHWEST TENNESSEE...
  SOUTHWESTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 3
MILES NORTH OF GREENFIELD AT 201 PM CDT...MOVING WEST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN DYER...GIBSON...OBION AND WEAKLEY COUNTIES...INCLUDING
LOCATIONS NEAR MARTIN...SHOULD MONITOR THIS STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3633 8863 3612 8863 3612 8865 3608 8865
      3607 8917 3638 8916
TIME...MOT...LOC 1901Z 099DEG 23KT 3620 8881
Special weather statement, Apr 5, 2:05 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
205 PM CDT THU APR 5 2012

MSZ001-002-008-051945-
TATE MS-MARSHALL MS-DE SOTO MS-
205 PM CDT THU APR 5 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 245 PM CDT FOR...

  EASTERN DESOTO COUNTY IN NORTHEAST MISSISSIPPI...
  MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHEASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 3
MILES SOUTHEAST OF LEWISBURG AT 205 PM CDT...MOVING EAST AT 25 MPH.

PEOPLE IN DESOTO...MARSHALL AND TATE COUNTIES...INCLUDING LOCATIONS
NEAR HOLLY SPRINGS...OLIVE BRANCH AND WALL DOXEY STATE PARK...SHOULD
MONITOR THIS STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3499 8937 3460 8934 3461 8981 3499 8983
TIME...MOT...LOC 1905Z 270DEG 22KT 3484 8975
Special weather statement, Apr 5, 2:07 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
207 PM CDT THU APR 5 2012

MSZ020-021-051945-
YALOBUSHA MS-TALLAHATCHIE MS-
207 PM CDT THU APR 5 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 245 PM CDT FOR...

  EASTERN TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER WAS
LOCATED FROM 7 MILES NORTH OF ENID TO 5 MILES WEST OF PAYNES AT 208
PM CDT...MOVING EAST AT 20 MPH.

PEOPLE IN TALLAHATCHIE AND YALOBUSHA COUNTIES...INCLUDING LOCATIONS
NEAR CHARLESTON...SHOULD MONITOR THIS STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3381 9031 3416 9008 3408 8967 3389 8980
      3389 8992 3383 8992 3382 8993 3382 8997
      3381 8998 3380 9013
TIME...MOT...LOC 1908Z 282DEG 18KT 3422 8993 3393 9013
Special weather statement, Apr 5, 2:19 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
219 PM CDT THU APR 5 2012

MSZ002-013>015-051945-
UNION MS-PONTOTOC MS-MARSHALL MS-LAFAYETTE MS-
219 PM CDT THU APR 5 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 245 PM CDT FOR...

  NORTHERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
  UNION COUNTY IN NORTHEAST MISSISSIPPI...
  EASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  EXTREME SOUTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER WAS
LOCATED FROM 14 MILES NORTHWEST OF KEOWNVILLE TO 5 MILES SOUTHWEST OF
PONTOTOC AT 219 PM CDT...MOVING EAST AT 30 MPH.

PEOPLE IN LAFAYETTE...MARSHALL...PONTOTOC AND UNION COUNTIES...
INCLUDING LOCATIONS NEAR NEW ALBANY...PONTOTOC AND TRACE STATE
PARK...SHOULD MONITOR THIS STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3417 8883 3421 8930 3459 8930 3459 8925
      3459 8924 3459 8882
TIME...MOT...LOC 1919Z 270DEG 25KT 3470 8905 3420 8905
Special weather statement, Apr 5, 2:34 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
234 PM CDT THU APR 5 2012

MSZ002-003-013-014-052000-
BENTON MS-UNION MS-MARSHALL MS-LAFAYETTE MS-
234 PM CDT THU APR 5 2012

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 300 PM CDT FOR...

  SOUTH CENTRAL BENTON COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHWESTERN UNION COUNTY IN NORTHEAST MISSISSIPPI...
  NORTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHEASTERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER WAS LOCATED 5
MILES WEST OF BETHLEHEM AT 234 PM CDT...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN BENTON...LAFAYETTE...MARSHALL AND UNION COUNTIES...
INCLUDING LOCATIONS NEAR WALL DOXEY STATE PARK...SHOULD MONITOR THIS
STORM CLOSELY.

.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.

&&

LAT...LON 3473 8920 3444 8920 3445 8952 3465 8953
TIME...MOT...LOC 1934Z 270DEG 18KT 3454 8941

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 6:18 AM CDTSpecial Weather StatementMEGChickasaw, Monroe42 min
Apr 5, 8:29 AM CDTSpecial Weather StatementMEGMarshall31 min
Apr 5, 9:46 AM CDTSpecial Weather StatementMEGDeSoto29 min
Apr 5, 11:51 AM CDTSpecial Weather StatementMEGTunica24 min
Apr 5, 12:14 PM CDTSpecial Weather StatementMEGTunica31 min
Apr 5, 12:39 PM CDTSpecial Weather StatementMEGQuitman, Tunica36 min
Apr 5, 1:03 PM CDTSpecial Weather StatementMEGQuitman42 min
Apr 5, 1:32 PM CDTSpecial Weather StatementMEGDeSoto43 min
Apr 5, 1:33 PM CDTSpecial Weather StatementMEGPanola27 min
Apr 5, 1:53 PM CDTSpecial Weather StatementMEGLafayette37 min
Apr 5, 2:05 PM CDTSpecial Weather StatementMEGMarshall40 min
Apr 5, 2:07 PM CDTSpecial Weather StatementMEGTallahatchie, Yalobusha38 min
Apr 5, 2:19 PM CDTSpecial Weather StatementMEGPontotoc, Union26 min
Apr 5, 2:34 PM CDTSpecial Weather StatementMEGMarshall26 min
Apr 5, 2:56 PM CDTSpecial Weather StatementMEGCalhoun34 min
Apr 5, 3:15 PM CDTSpecial Weather StatementMEGLee30 min
Apr 5, 3:40 PM CDTSpecial Weather StatementMEGMonroe50 min
Apr 5, 4:02 PM CDTSevere Thunderstorm WarningMEGItawamba, Monroe28 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.